Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 373, NWS Tulsa, OK

September 1, 2020Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2020, 2:19 AM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2020, 2:19 AM CDT (07:19 UTC)
Expired
Sep 1, 2020, 3:00 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:27 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 1, 12:27 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Sep 1 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Clusters of strong to severe thunderstorms will continue spreading
into portions of eastern Oklahoma overnight in low level jet
axis, moving into west-central Arkansas late tonight. LIFR/IFR
conditions will be likely in the stronger storms, especially at
MLC and late tonight into Tuesday morning at KFSM.

&&

.PREV DISCUSSION... /Issued 952 PM CDT Mon Aug 31 2020/

DISCUSSION...
Significant convection has remained confined to the far northwest
part of our forecast area, and has struggled to make any eastward
progress, with mainly anvil light rain overspreading much of
eastern Oklahoma. Will keep the severe thunderstorm watch for
Osage and Pawnee Counties until 11 pm, where a few strong storms
remain, but cancel it elsewhere.

Overnight, there is still a strong signal for the eventual
development of a significant MCS across mainly the southern half
of our forecast area, with heavy rainfall and flooding likely
being the most significant threat, but also some severe threat.
This activity is likely to persist well into Tuesday morning.

Other than a few changes to pops in the short term based on
current trends, have left the forecast and the flash flood watch
as is.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this afternoon for OKZ060-064>067-070-
     071.

     Flash Flood Watch through Thursday morning for OKZ049-053-
     072>076.

AR...Flash Flood Watch through Thursday morning for ARZ019-020-029.

&&

AVIATION.....12
Hazardous weather outlook, Aug 31, 5:23 PM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
523 PM CDT Mon Aug 31 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
523 PM CDT Mon Aug 31 2020

...SEVERE WEATHER POSSIBLE INTO TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Late Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong to severe thunderstorms have developed across central
Oklahoma late this afternoon to the south of a cold front. These
storms will move east into parts of eastern Oklahoma early this
evening, bringing a threat of damaging winds and large hail. An
isolated tornado will also be possible. These storms are likely to
weaken later this evening as they move east of Highway 75 into a
more stable airmass.

Additional thunderstorms are expected to move into parts of
southeast Oklahoma by late evening or overnight. A few of these
storms may also be severe. Heavy rainfall and flash flood
potential will also be a concern later tonight, especially as
these storms approach the Arkansas border, where heavy rain fell
late last night and this morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and Wednesday...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
The unsettled weather pattern will continue on Tuesday and Wednesday
as an upper level trough approaches from the northwest. Multiple
rounds of thunderstorms with very heavy rainfall will be possible
including the potential for flash flooding. Main-stem river
flooding may also become an issue as more widespread rainfall
occurs over the duration of the event.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Sep 1, 1:08 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 AM CDT TUE SEP 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     FLASH FLOOD      2 NNE EUFAULA           35.31N 95.57W
09/01/2020                   MCINTOSH           OK   PUBLIC

            PUBLIC REPORTS A FOOT OF WATER COVERING THE INTERSECTION
            OF HIGHWAY 69 AND STATE HIGHWAY 150 NEAR EUFAULA.

&&

SNIDER
Local storm report, Sep 1, 1:18 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT TUE SEP 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     TSTM WND GST     2 NW HAYWOOD            34.91N 95.97W
09/01/2020  E60 MPH          PITTSBURG          OK   BROADCAST MEDIA

            BROADCAST MEDIA CHASER REPORTS WINDS ESTIMATED TO BE 50
            TO 60 MILES PER HOUR.

&&

SNIDER
Special weather statement, Sep 1, 1:34 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
134 AM CDT Tue Sep 1 2020

OKZ076-010730-
Le Flore OK-
134 AM CDT Tue Sep 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LE FLORE COUNTY UNTIL
230 AM CDT...

At 134 AM CDT, a strong thunderstorm was located 8 miles northeast of
Fanshawe, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Fanshawe...
Shady Point...

LAT...LON 3492 9494 3494 9494 3494 9493 3511 9493
      3525 9463 3503 9450
TIME...MOT...LOC 0634Z 240DEG 15KT 3506 9484

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:02 PM CDTSpecial Weather StatementTSAOsage28 min
Aug 31, 7:18 PM CDTSpecial Weather StatementTSAWashington27 min
Aug 31, 7:46 PM CDTSpecial Weather StatementTSAOsage29 min
Aug 31, 7:54 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Sep 1, 12:29 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more4 hr
Sep 1, 12:34 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Rogers, Tulsa3 hr
Sep 1, 12:44 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore4 hr
Sep 1, 12:49 AM CDTTornado WarningTSAPittsburg26 min
Sep 1, 12:59 AM CDTFlash Flood Warning EmergencyTSAHaskell, Latimer, LeFlore10 hr
Sep 1, 1:07 AM CDTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more7 hr
Sep 1, 1:14 AM CDTTornado WarningTSAPittsburg32 min
Sep 1, 1:34 AM CDTSpecial Weather StatementTSALeFlore56 min
Sep 1, 1:50 AM CDTSevere Thunderstorm WarningTSAPittsburg40 min
Sep 1, 2:04 AM CDTRiver Flood WarningTSALeFlore38 hr
Sep 1, 2:14 AM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah5 hr
Sep 1, 3:28 AM CDTFlash Flood WarningTSAAdair, Cherokee3 hr
Sep 1, 3:45 AM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg, Pushmataha7 hr
Sep 1, 6:00 AM CDTAreal Flood WarningTSAAdair5 hr
Sep 1, 6:54 AM CDTAreal Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah5 hr
Sep 1, 8:35 AM CDTAreal Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more3 hr
Sep 1, 9:26 AM CDTSpecial Weather StatementTSAChoctaw64 min
Sep 1, 10:37 AM CDTAreal Flood WarningTSALatimer, LeFlore, Pittsburg, Pushmataha18 hr
Sep 1, 10:39 AM CDTSpecial Weather StatementTSAChoctaw51 min
Sep 1, 10:40 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha6 hr
Sep 1, 10:45 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore18 hr
Sep 1, 11:47 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg, Sequoyah3 hr
Sep 1, 5:06 PM CDTAreal Flood WarningTSAChoctaw, Pushmataha3 hr
Sep 1, 5:39 PM CDTRiver Flood WarningTSAPushmataha21 hr
Sep 1, 8:47 AM CDTRiver Flood AdvisoryTSACrawford, Franklin8 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.